MAUDE Adverse Event Report: INVATEC SPA MO.MA ULTRA US; CATHETER, CAROTID, TEMPORARY, FOR EMBOLIZATION CAPTURE

INVATEC SPA MO.MA ULTRA US; CATHETER, CAROTID, TEMPORARY, FOR EMBOLIZATION CAPTURE
Catalog Number MUS0130069X6
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/03/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to treat a moderately calcified lesion in the right cca using moma ultra occluding device.It was reported that the carotid stenting procedure completed with aspiration x 3 checked for debris none noted.Eca balloon deflated 60 seconds, then waited for cca balloon to deflate, cca balloon does not deflate sales rep asked physician to put retracted pressure on catheter and cca balloon deflates down to 2-3mm moma then retracted out of eca angiography of carotid and cerebral arteries obtained.Vessels are patent and no adverse event noted within the cca moma then remove through 9fr sheath possibly kinked during procedure was not able to determine any kink under angiography physician requested moma be evaluated on why balloon did not completely deflate.Procedure was completed and no injury occurred to patient and patient was discharged home with no complications.
 
Additional Manufacturer Narrative
Device evaluation: a visual inspection was conducted and a kink was found on the shaft, close to the hub (not preventing the inflation/deflation of the balloon).The purging procedure was executed successfully, no leak was detected.The proximal balloon tube appeared visually deformed, not completely adherent to the shaft.Once the balloon was inflated (with a mixture 50/50 saline solution and contrast medium) it appeared completely asymmetrical with respect to the shaft.The bonding of the proximal balloon tube was analysed and they were found to be within specifications.The inflation occurred in the opposite side of the exit of the inflation tube.It was not possible to completely deflate the balloon since, once the balloon tube came in contact with the exit of inflation lumen, it prevented the deflation of the asymmetrical part of the balloon (still partially inflated).No abnormalities noted on the distal balloon, which correctly inflated and deflated.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
MO.MA ULTRA US
Common Device Name
CATHETER, CAROTID, TEMPORARY, FOR EMBOLIZATION CAPTURE
Manufacturer (Section D)
INVATEC SPA
via martiri della liberta, 7
roncadelle 25030
IT  25030
MDR Report Key6141283
Report Number3004066202-2016-00298
Device Sequence Number357961
Product Code NTE
UDI-Device Identifier08033477050140
UDI-Public08033477050140
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K092177
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/06/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/22/2017
Device Catalogue NumberMUS0130069X6
Device Lot Number1G022604
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2016
Initial Date Received by Manufacturer 11/03/2016
Supplement Date Received by ManufacturerNot provided
12/06/2016
Initial Report FDA Received Date12/02/2016
Supplement Report FDA Received Date01/04/2017
09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight75